Overdose: do swollen glands indicate internal damage


Q: Sorry, but I MUST give the history for you to understand my questions:
My 14 year old daughter took over 420 100mg ibuprofen pills on Dec 19th. I had no idea what she did but I was not able to wake her, I thought she was just really tired so I tried to stand her up to kind of wake her up. She collapsed and began to seize. I called an ambulance, the hospital admitted her for 3 days, did multiple tests and released her with a dx of "altered mental state" and "psychogenic seizure". Two days later, a very similar event happened (she had done it again!). This time, we had a neurology apt that morning, so, thinking it was a seizure, I just took her to that apt. They didn't notice either, said it was just a psychogenic seizure (although she kept going unconscious in their office)! They sent her home (this was Dec 24th - Christmas Eve) with a referral to psychiatry and an ambulatory EEG. All offices were closed due to the Christmas holidays and I thought this was all just seizures and I did not call psychiatry. Since then, my oldest daughter informed me that a mutual friend of theirs told her what my 14 year old had done and that she wants to die. I confronted my 14 yr old about this, she admitted she did it but said she only wanted to die because they said they would leave her alone if she took all those pills (she's been having auditory and visual hallucinations apparently for the past 3 years (since age 12 - shes 14 1/2)! I am in the process of getting a psychiatric evaluation for her but due to the new year holiday and the weekend now, I have been unsuccessful at doing so. I have all our meds locked up now.

So, now that you understand the problems and what lead to my question. So, since the hospital missed this overdose, they did nothing to treat her or check on her kidneys or for internal bleeding. It has been 10 days since her last overdose and she has been complaining of painful swollen glands but no other feeling of sickness. She says she does not have coffee ground stools and her stomach does not hurt. Can the glands be a sign of an internal problem from the overdose? After the 2nd overdose, I went back to check her medical record online (to check tests to see if they should have caught this) she did in fact have a lactic acid level of 2.9. The doctors missed this clear indication - obviously.


Symptoms:  Painful swollen glands

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I was on my first shot of Depo Provera and my window opened up to get my shot. I had sex with my boyfriend and he cam...

Q: I had elective surgery for gallbladder and had to stop taking the pill before going in for surgery. After 6 weeks I ...

Q: I have an issue when I rub and massage my elbow I get a tingling sensation in my pinky and ring finger

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon